Alert archive / Louisiana / Tornado Warnings in 2024
Tornado Warning 44, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Jun 27, 2024, 6:29 PM CDT for Calcasieu Parish, Louisiana. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2024, 6:29 PM CDT (23:29 UTC)
- Expired
- Jun 27, 2024, 6:45 PM CDT
- In force
- 16 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.0 in
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 4 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.5 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1329 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
620 WFUS54 KLCH 272329 TORLCH LAC019-272345- /O.NEW.KLCH.TO.W.0044.240627T2329Z-240627T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED Tornado Warning National Weather Service Lake Charles LA 629 PM CDT Thu Jun 27 2024 The National Weather Service in Lake Charles has issued a * Tornado Warning for... South central Calcasieu Parish in southwestern Louisiana... * Until 645 PM CDT. * At 629 PM CDT, a confirmed tornado was located over Lake Charles Regional Airport, moving southwest at 15 mph. HAZARD...Tornado. SOURCE...Weather spotters confirmed tornado. IMPACT...Expect damage to mobile homes, roofs, and vehicles. * This tornadic thunderstorm will remain over mainly rural areas of south central Calcasieu Parish. PRECAUTIONARY/PREPAREDNESS ACTIONS... To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an interior room on the lowest floor of a sturdy building. Avoid windows. If you are outdoors, in a mobile home, or in a vehicle, move to the closest substantial shelter and protect yourself from flying debris. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3005 9333 3018 9323 3014 9314 3005 9318 TIME...MOT...LOC 2329Z 023DEG 13KT 3012 9321 TORNADO...OBSERVED MAX HAIL SIZE...0.00 IN $$ Jones
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jun 27, 3:31 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 27, 3:31 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 331 PM CDT Thu Jun 27 2024 ...New SHORT TERM, LONG TERM, MARINE... .SHORT TERM... (Tonight through Saturday night) Issued at 330 PM CDT Thu Jun 27 2024 Afternoon surface analysis shows a weak boundary draped across the northeastern edge of the CWA, resulting in a more northerly flow at AEX while W to SW flow continues elsewhere. South of this boundary, dewpoints are in the mid to upper 70s, while dewpoints across AEX and Ft. Johnson currently sit around 70 degrees. Aloft, water vapor imagery shows a decent swath of mid-level dry air draped across roughly the lower 2/3rd of the forecast area, along a rough line extending from near/south of Beaumont to Alexandria. This dry air has kept shower activity mostly at bay across southwest and south central LA today, while on the contrary, showers have steadily increased in coverage across inland SE TX through the last few hours. Although some CAMs guidance wants to induce shower activity across Acadiana through the next couple of hours, this seems rather unlikely beyond a very light shower or two due to the presence of dry air overhead. Regardless, expect any lingering convection to taper off post- sunset this evening per-usual, giving way to another warm and muggy night with lows in the mid to upper 70s. Tomorrow into the weekend mid-level ridging will begin to slowly build back overhead from the west. Ridging overhead will likely be fairly weak tomorrow, before settling overhead by Saturday. This will result in decent rain chances tomorrow, especially across Acadiana where any influence from the ridge will be less. By Sat, rain chances reduce further area-wide, but Acadiana still looks to have the best chance out of anybody. Any precip tomorrow and Saturday will be typical pop-up daytime heating showers, with coverage peaking through the afternoon and dying with sunset. Temperature wise, we again warm into the low to mid 90s both tomorrow and Saturday, while overnight lows fall into the mid 70s to low 80s. Heat indices look borderline for an advisory tomorrow, mainly for interior SE TX, with an advisory looking more likely for Saturday for a larger portion of the region. 17 && .LONG TERM... (Sunday through next Wednesday) Issued at 330 PM CDT Thu Jun 27 2024 By Sunday, the an upper level ridge of high pressure situated over the Southern Plains continues to build with a slight shift of the center ridge axis toward the Mississippi Valley. Meanwhile a downstream low pressure complex north of Maine will extend a frontal boundary across the Appalachia to the ARKALEX with generally more humid / unstable remaining south of the frontal boundary. Thus, while mid to upper level dry layers are expected, Isolated to scattered surface based convection is not out of the question which currently has been favored toward the Acadiana region leading into eastern portions of LA. Heat will also be a likely headline with temperatures nearing 100°F and Heat Indices breaching 110°F among the interior SETX counties and some interior SWLA parishes which will likely be realized for locations outside of any precipitation or prolonged cloudy cover. Similar conditions are expected to persist Monday with winds veering a little more SW’ly throughout the day, however, signals of precipitation appear to be less with little to no forcing mechanism amid forecast persisting ridge. Thus heat related headlines appear favorable into the early work week. Hereafter continuing through the remainder of the mid week, temperatures will continue to remain very warm to hot in the mid to upper 90’s, with the upper ranges keep to the interior counties and parishes. POPS do not fully exit the forecast area, but the more favorable signal for organized precipitation tend to drop off with Isolated diurnal convection more favorable along coastal / southern portions of the TX and LA. Meanwhile the upper level high pressure ridge shows signs of breaking down toward the end of the week. Kowalski/30 && .AVIATION... (18Z TAFS) Issued at 1216 PM CDT Thu Jun 27 2024 Light west to southwest winds and mainly VFR ceilings will prevail through the afternoon. A few isolated showers will be possible through the next few hours as well, mainly for the I-10 terminals. Some of this convection may become heavy at times and be capable of briefly reducing VIS if they move across the terminals. Shower activity should taper off with sunset with light winds and VFR ceilings then continuing through the end of the period. && .MARINE... Issued at 330 PM CDT Thu Jun 27 2024 Weak high pressure at the surface will ridge across the northern Gulf of Mexico for the next several days. This will allow for mainly light onshore flow for the remainder of the week, to go along with mainly low seas. Through the next several days, scattered to occasionally widespread showers and thunderstorms are expected each day. && .PRELIMINARY POINT TEMPS/POPS... AEX 74 95 76 96 / 0 20 0 20 LCH 76 91 79 91 / 20 40 10 20 LFT 76 92 79 93 / 40 70 10 40 BPT 77 93 79 93 / 10 30 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...17 LONG TERM....30 AVIATION...17
In the hours before
Special weather statement, Jun 27, 6:25 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
625 PM CDT Thu Jun 27 2024
LAZ141-241-280000-
Southern Calcasieu LA-Northern Calcasieu LA-
625 PM CDT Thu Jun 27 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CALCASIEU PARISH
THROUGH 700 PM CDT...
At 625 PM CDT, Doppler radar was tracking a strong thunderstorm over
Westlake, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Lake Charles Regional Airport, Moss
Bluff, Holmwood, and Carlyss.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 22 and 36.
Interstate 210 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3005 9330 3030 9339 3036 9325 3013 9301
3005 9318
TIME...MOT...LOC 2325Z 331DEG 15KT 3027 9327
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JonesThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:48 AM CDT | Flash Flood Warning | LCH | Saint Martin | 3 hr |
| Jun 27, 6:25 PM CDT | Special Weather Statement | LCH | Calcasieu | 35 min |
| Jun 27, 6:54 PM CDT | Special Weather Statement | LCH | Cameron | 36 min |
Nearby
Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.